MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE, SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE, SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/090
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: d4: udi section is unknown.G5: 510k is blank, this catalog number is not sold in the united states.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during pre-use testing, air comes out.Air cannot be injected during preliminary inspection before intubation.No harm, injury or adverse effects have been reported.
 
Additional Manufacturer Narrative
G1,2 email is: regulatory.Responses@icumed.Com.One device was received in used condition; two photos were also included.During the initial visual inspection, it was not possible to detect any condition on the surface of the cuff or in the inflation system.Per functional leak test, the sample did not pass the test.To identify the leak, the sample was inflated with the use of a syringe, then submerged under water, the leak was identified in the valve of the pilot balloon.The complaint was confirmed.Other analysis, notes included in the instructions for use (ifu), are to review the integrity of the inflation system.Based on the analysis conducted in the sample provided, the returned sample had a leak in the valve of the pilot balloon, this leak can occur during connection of the air supply to the valve due to excessive pressure being applied to the connection causing damage to the valve, root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX ENDOTRACHEAL TUBE, SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key17856460
Report Number3012307300-2023-09488
Device Sequence Number3278501
Product Code BTR
UDI-Device Identifier15019315054129
UDI-Public(01)15019315054129(11)200613(17)250628(10)3990332
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model Number100/166/090
Device Catalogue Number100/166/090J
Device Lot Number3990332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/27/2023
Not provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/22/2023
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown